Announcement

Collapse
No announcement yet.

Feeling Odd?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Feeling Odd?

    I recently had my bloodwork done, the only concern my doctor has is that my calcium is low. He told me to take three Tums a day for two weeks and we would retest the blood.

    I had my urine tested as well. It was positive for infection, that could only be treated by IV antibiotics, with no real symptoms other than pain. The doctor suggested they just up the vitamin C and I take plenty of water. Instead of going into the hospital. I think now it has cleared up.

    My period has just finished as well, and was quite heavy.

    I find that my legs are constantly "asleep" with that tingling feeling from my toes to the upper thighs and also my bottom. When I'm lying down at night it feels as if my heart is beating in my legs.

    When I am lying down I feel extremely weak as this is my last breath. Although I'm not having trouble breathing.


    My BP last night was very loose, almost like water.

    This morning I am extremely dizzy and a tad nauseous. I feel fine other than that... any clues?

    *Join a Movement*

    [This message was edited by Liz321 on 12-09-04 at 02:26 PM.]
    Get involved in politics as if your life depended on it, because it does. -- Justin Dart

    I shall not tolerate ignorance or hate speech on this site.

    #2
    Have you had your thyroid function tested recently (TSH and T4)???

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      I have never had my thyroid tested to my knowledge. Is it a blood test?

      I just feel out of sorts, nausea in the a.m and the "I'm breathing but feel I'm not" thing.No cough or congestion.

      I am not pregnant (sp).

      I'll give my dr. a call and make an appt. w/ him. He won't be able to see me til Monday. I hate complaining. Thanks for listening.

      *Join a Movement*
      Get involved in politics as if your life depended on it, because it does. -- Justin Dart

      I shall not tolerate ignorance or hate speech on this site.

      Comment


        #4
        Any fever? Chills? Blood pressure? I would call your doctor back & tell him know how you are are feeling. The UTI could be getting worse and you might need to be treated.

        CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          Yes, the thryoid tests mentioned are blood tests.Can be drawn anytime.

          CWO
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment


            #6
            blood is good again except calcium levels
            thyroid, liver yadda yadda are ok


            Perhaps it's gas?

            who knows...one day I'm ok the next my back and stmac are screaming "Help!"


            thanks for the venting space!!

            *Join a Movement*
            Get involved in politics as if your life depended on it, because it does. -- Justin Dart

            I shall not tolerate ignorance or hate speech on this site.

            Comment


              #7
              Liz. I cant believe your doctor would tell you to take Tums because your calcium is low. That is ridiculous. You need to talk to a nutritionalist or someone experienced in nutrition. I see a chiropractor for my blood tests. He goes in DETAIL about everything and anything related to health. My husband also was low in calcium and he is taking two different types of calcium, which is what anyone should be doing. Plus other vitamins and minerals, some that are required to help calcium be absored. You should see a Dr. that knows more than Tums for calcium.

              Comment


                #8
                he was hoping the tums would help...I tried taking calcium pills- they are too big.

                I also was under the impression that low calcium is SCI related?

                *Join a Movement*
                Get involved in politics as if your life depended on it, because it does. -- Justin Dart

                I shall not tolerate ignorance or hate speech on this site.

                Comment


                  #9
                  Your parathyroid controls your blood calcium levels. You may need to consult an endocrinologist to get the cause determined. Low blood calcium is not common in people with SCI unless they are also malnourished.

                  TUMS are a common source of calcium supplementation, although there are other sources, they often require the use of very large tablets. You can get some good information about various sources of calcium here:

                  Consumer Lab Calcium info

                  (KLD)
                  The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                  Comment


                    #10
                    Liz-

                    It just dawned on me that I get exactly the same feelings in my legs when I am dehygerated -even if I've had the requisite fluid intake. Where my water goes depends on time of day, time of month, Bowel program days... days when I'm retaining water.
                    Especially after my BP, I feel really weak and the next morning my legs are screaming. It improves considerably if I slam the water down in large quantities.
                    I usually don't eat much on BP days (every 3rd night) cuz I'm pretty full, but once I've emptied I'm starving and feel like I might pass out or die.

                    Try pounding down the water, if it helps it's an easy solution.
                    Good Luck.

                    Peace,
                    Alissa

                    ps - still working on the lighter fix for ya.
                    Hubby's hard to pin down for instructions
                    "We must become the change we want to see in the world." Gandhi

                    Comment

                    Working...
                    X